Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 27, 2017, 6:12 AM EDT for Fannin County, Murray County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 6:12 AM EDT (10:12 UTC)
- Expired
- Apr 27, 2017, 6:30 AM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS82 KFFC 271012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
612 AM EDT THU APR 27 2017
GAZ004>006-271030-
Whitfield GA-Murray GA-Fannin GA-
612 AM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD...MURRAY
AND NORTHWESTERN FANNIN COUNTIES UNTIL 630 AM EDT...
At 612 AM EDT...a strong thunderstorm was over North Georgia
Speedway, or near Chatsworth...moving northeast at 45 mph.
HAZARD...Frequent lightning.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning.
Some locations in the path of this storm include
Dalton, Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Ramhurst,
Jones Mill, Higdon, Cohutta Wilderness, Epworth, Conasauga Lake,
Mineral Bluff, Fort Mountain State Park, Colwell, North Georgia
Speedway and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3499 8433 3487 8424 3483 8436 3484 8437
3484 8440 3486 8442 3485 8461 3482 8458
3479 8461 3478 8464 3476 8464 3471 8466
3463 8488 3474 8497 3499 8459
TIME...MOT...LOC 1012Z 237DEG 51KT 3471 8487
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:50 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 27, 3:50 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 350 AM EDT Thu Apr 27 2017 .SHORT TERM /Today through Friday/... A squall line continues to move through western and central AL early this morning. This line of storms is ahead of a cold front currently across central MS. The line of storms is currently being handled pretty well by the HRRR. So have followed the HRRR timing and trends fairly closely. Current surface analysis shows the strongest storms are hugging the best instability...which is across far SE MS and roughly the southern half of AL. Expect this trend to continue for the next few hours. The HRRR does weaken the initial line (the squall line) as it approaches the CWFA around sunrise and fires additional convection along the actual cold front as it moves across the CWFA during the afternoon hours. Trying to suss out the best areas for strong/isolated severe convection will be a bit tricky today. The mid level forcing with this system is expected to get shunted off to the north by mid morning. So, portions of extreme northern GA should see the best mid level forcing early today. Mid level lapse rates remain marginal for the entire CWFA after 12Z. The best shear is also expected across northern GA...with some decent values south of Interstate 20 this afternoon. The issue will be instability. The strong/severe convection across AL/SE MS should continue to hug the best instability down south through the early morning hours. However, a few strong (potentially isolated severe) storms could also develop across far northern GA this morning before the squall line weakens. For late morning and afternoon...the best chances for any strong to isolated severe thunderstorms will be along the frontal boundary. With the early morning convection, thicker cloud cover may inhibit much of northern GA and portions of western AL from destabilizing as the front moves through. However, do think areas along and east of Interstate 85 and south of Interstate 20 should have the best chances for seeing breaks in the clouds, resulting in good surface instability this afternoon. With the aid of forcing along the front, this should be where the strongest convection occurs. By this time, the best mid level forcing and lapse rates have moved off to the north and shear values are marginal. So, a few strong storms are likely with some isolated severe storms possible for the afternoon hours...mainly east of I-85 and south of I-20. The models are still progging the frontal boundary to stall across central portions of GA. Enough moisture and some weak frontal forcing should allow for some isolated storms to develop during the day on Friday. NListemaa .LONG TERM /Friday Night through Wednesday/... The long term period will begin fairly tranquil on Friday night. From a synoptic standpoint...the lower levels will feature a warm front shifting north of the region and ushering in a pretty moist and unstable airmass /perhaps most so this season thus far/. This will be aided in part by the anticyclonic flow from Bermuda sfc high across the central Atlantic. POPs look to be dying off by this time with best shot at any lingering storms up in the mtns where upslope flow would provide best forcing. In the mid level...things are a bit more interesting upstream from us. A closed low will have developed across the Southern Rockies and will be in the process of inducing sfc cyclogenesis across the TX panhandle area. As this trough digs it will create a downstream effect which in our case will build a mid level subtropical ridge into our region from the Caribbean. With a subtropical ridge influence on Saturday...it will be hot...thats a given. But despite the synoptic scale descent associated with the ridge...a very moist /and unstable/ airmass in place in low levels will allow for the development of diurnally driven thunderstorms Sat afternoon and evening. Weak shear under the ridge argues for pulse-severe threat /wind and hail/ given modest mid level lapse rates and pretty impressive CAPE. Not seeing any place to pinpoint best coverage right now given lack of forcing...but orographic lift within a southerly low level flow regime in the mtns could help enhance coverage up north. Thinking this same rule will apply for Sunday...although ridge will shift east so could see better diurnal storm coverage. Sunday night into Monday could be interesting as a cold front approaches the area from the west. This frontal system will be associated with the aforementioned closed low over the Rockies...which by this time will have pivoted into the Midwest. Ingredients do not look quite as good as they once did. Concerned about the large displacement of upper forcing...along with the sfc low undergoing occlusion processes by the time the front approaches the far SE states. Couple those factors with an overnight arrival...and confidence becomes hindered on how well linear MCS will sustain itself as it gets close to the state line. Instability begins to wane /tho non-zero/ by 12z though shear and helicity environments are impressive just ahead of the line. Better CAPE is possible across central Georgia later in day so could end up having a lower threat across northern and western Ga in the morning with an increasing threat across central Ga in the afternoon. Overall...GFS currently showing greater severe potential than EC but this is based on slight timing differences to some extent. This system certainly bears close attention...and a least a marginal severe threat seems likely at this point. SPC already highlighting AL/MS in a severe outlook. Conditions look dry behind the front on Tuesday...but broad mid level cyclonic flow development by Wednesday points to a wet period beginning at the end of this long term forecast period. Kovacik && .AVIATION... 06Z Update... MVFR stratus still expected to develop ahead of a bkn line of shra/tsra currently entering western AL. This line of storms is expected to impact ATL around 16Z. No major changes to the previous TAF, only moved back the VCSH a couple of hours to around 11Z. No changes to the wind shift to the west that should occur around 17z. After the bkn line of shra/tsra moves through clouds should go back to vfr bay the late afternoon. //ATL Confidence...06Z Update... High confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 77 62 84 65 / 70 40 20 10 Atlanta 77 63 83 68 / 70 20 20 5 Blairsville 73 52 80 62 / 80 20 20 20 Cartersville 78 58 83 66 / 80 20 20 10 Columbus 80 67 86 68 / 70 40 20 5 Gainesville 75 59 81 65 / 80 30 20 10 Macon 83 65 86 65 / 50 50 20 5 Rome 78 55 84 66 / 80 10 20 10 Peachtree City 78 60 83 64 / 70 20 20 5 Vidalia 88 68 90 70 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Kovacik AVIATION...NListemaa
Hazardous weather outlook, Apr 27, 5:31 AM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 531 AM EDT Thu Apr 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 531 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front carrying a line of thunderstorms will move across the area today. This line will affect northern and western portions of Georgia through the earlier morning hours before moving into the remainder of north and central Georgia later today. Isolated severe storms will be possible...mainly along and east of Interstate 85 and south of Interstate 20 this afternoon. The primary severe threats will be damaging wind gusts...small hail...and perhaps a few brief spin-ups. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms will be possible Friday...becoming more scattered Saturday and Sunday as a moist airmass moves in. Isolated severe weather will be possible with these storms...mainly in the form of damaging winds and large hail. A cold front will approach the area Sunday night into Monday. Severe weather will be a concern as a line of organized thunderstorms accompanies the front. After a quiet Tuesday...thunderstorms return again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 27, 5:15 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 AM EDT THU APR 27 2017
GAZ001>003-270945-
Catoosa GA-Walker GA-Dade GA-
515 AM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHWESTERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 545 AM EDT...
At 515 AM EDT...a strong thunderstorm was near Chattanooga Valley,
or 7 miles east of Trenton...moving northeast at 55 mph.
HAZARD...Frequent lightning.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Indian Springs, Graysville, Blue Spring, Fairview, Boynton,
Chattanooga Valley, New England, Morganville, Cooper Heights and
Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3497 8498 3497 8500 3494 8500 3491 8501
3479 8542 3492 8550 3498 8538 3499 8498
TIME...MOT...LOC 0915Z 242DEG 49KT 3488 8538Special weather statement, Apr 27, 6:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 AM EDT THU APR 27 2017
GAZ004>006-271030-
Whitfield GA-Murray GA-Fannin GA-
612 AM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD...MURRAY
AND NORTHWESTERN FANNIN COUNTIES UNTIL 630 AM EDT...
At 612 AM EDT...a strong thunderstorm was over North Georgia
Speedway, or near Chatsworth...moving northeast at 45 mph.
HAZARD...Frequent lightning.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning.
Some locations in the path of this storm include
Dalton, Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Ramhurst,
Jones Mill, Higdon, Cohutta Wilderness, Epworth, Conasauga Lake,
Mineral Bluff, Fort Mountain State Park, Colwell, North Georgia
Speedway and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3499 8433 3487 8424 3483 8436 3484 8437
3484 8440 3486 8442 3485 8461 3482 8458
3479 8461 3478 8464 3476 8464 3471 8466
3463 8488 3474 8497 3499 8459
TIME...MOT...LOC 1012Z 237DEG 51KT 3471 8487The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:15 AM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Apr 27, 7:01 AM EDT | Special Weather Statement | FFC | Fannin | 14 min |
| Apr 27, 8:20 AM EDT | Special Weather Statement | FFC | Floyd | 25 min |
| Apr 27, 9:50 AM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Apr 27, 10:47 AM EDT | Special Weather Statement | FFC | Troup | 28 min |
| Apr 27, 10:59 AM EDT | Special Weather Statement | FFC | Carroll, Douglas | 31 min |
| Apr 27, 12:11 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 49 min |
| Apr 27, 12:40 PM EDT | Tornado Warning | FFC | Muscogee | 23 min |
| Apr 27, 1:01 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Apr 27, 1:09 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 36 min |
| Apr 27, 1:20 PM EDT | Tornado Warning | FFC | Marion, Talbot | 25 min |
| Apr 27, 1:34 PM EDT | Tornado Warning | FFC | Talbot, Taylor | 41 min |
| Apr 27, 1:52 PM EDT | Tornado Warning | FFC | Crawford, Taylor, Upson | 21 min |
| Apr 27, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Talbot, Taylor, Upson | 24 min |
| Apr 27, 2:41 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jones | 34 min |
| Apr 27, 2:55 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Apr 27, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 28 min |
| Apr 27, 3:10 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| Apr 27, 3:20 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Apr 27, 3:23 PM EDT | Special Weather Statement | FFC | Marion | 37 min |
| Apr 27, 3:37 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Lumpkin | 23 min |
| Apr 27, 4:02 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Apr 27, 4:23 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Apr 27, 4:30 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Apr 27, 5:01 PM EDT | Special Weather Statement | FFC | Hall | 29 min |
| Apr 27, 5:26 PM EDT | Special Weather Statement | FFC | Muscogee | 34 min |
| Apr 27, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 48 min |
| Apr 27, 6:08 PM EDT | Special Weather Statement | FFC | Muscogee, Talbot | 37 min |
| Apr 27, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 30 min |
| Apr 27, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee | 28 min |
| Apr 27, 6:59 PM EDT | Flash Flood Warning | FFC | Muscogee, Talbot | 6 hr |
| Apr 27, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 34 min |
| Apr 27, 7:32 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Apr 27, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 39 min |
| Apr 27, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 27 min |
| Apr 27, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Monroe | 38 min |
| Apr 27, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 22 min |
| Apr 27, 7:56 PM EDT | Special Weather Statement | FFC | Jasper | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.